Bet 1: A slower rate of initial N-acetylcysteine infusion in the treatment of acute paracetamol overdose to reduce adverse reactions

Jean-Francois Hibbert recommends Clinical scenario

While on a clinical shift in the emergency department you attend to a 24-year-old female who has taken a clinically significant paracetamol overdose and requires N-acetylcysteine (NAC), you are wondering if a reduction in infusion rate of NAC will reduce adverse side effects such as vomiting and nausea?

Three-part question

In an adult who has taken an acute clinically significant paracetamol overdose requiring treatment, does reducing the rate of the initial dose of NAC reduce adverse effects?

Search strategy

Ovid MEDLINE 1946 to present.

Embase 1974 to 10 January 2018.

paracetamol.mp OR acetaminophen/.exp OR paracetamol sulpahte.mp OR paracetamol derivative.mp AND Drug Overdose.exp OR Overdose.mp OR Poisoning.mp.exp OR ‘Chemical and drug induced Liver Injury’.exp OR paracetamol overdose.mp OR suicide, attempted.exp, OR self harm.mp or Suicide.exp AND acetlyceysteine.exp.mp OR NAC.mp OR antidote.mp OR antidotes.exp OR n-acetylcysteine.mp

Limits: English language and humans.

Results

This…

from Emergency Medicine Journal Best evidence topic reports http://ift.tt/2C8T2o2

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s